MAUDE Adverse Event Report: MEDTRONIC, INC. VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC, INC. VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 353101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Therapeutic Effects, Unexpected (2099); Cognitive Changes (2551)
Date of Event 09/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Outcome: was admitted to hospital for evaluation.Concomitant medical products: product id: 978b128, lot#: va27m45, explanted: (b)(6) 2020, product type: lead.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer via a manufacturer representative regarding a patient that was undergoing an advanced evaluation with an external neurostimulator.The patient's medical history included overactive bladder, fecal incontinence, and radiation therapy.It was reported that the patient called the rep to tell them that they woke up at 1 a.M.Having a lot of stimulation from the device in their pelvis and all the way into their head, causing a bad headache.They then told the rep that it was making them have suicidal thoughts.They checked the stimulation level, which was set at 0.1 ma.The rep instructed the patient to turn it off.The patient said the headache did not resolve, but it was possibly getting better.The rep texted the patients physician to notify them immediately of the suicidal thoughts.The rep also contacted the police in the patient's city to request a wellness check and were told that the police would be right over.That evening the rep received a message from the physician that the patient had been taken to the hospital for evaluation and was doing okay.Later that evening, the rep received a phone call from the patient requesting that their device be turned back on.The rep explained that they would not turn the device back on that night.The rep followed up with the physician to let them know that the patient had requested the device be turned back on and that the rep was not comfort able being involved in the process.There were no device issues reported, and no further patient complications reported at this time.Additional information was received from a manufacturer representative (rep).The rep reported that the patient had all stage one implants removed on (b)(6) 2020.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key10645058
Report Number2182208-2020-02262
Device Sequence Number2604583
Product Code EZW
UDI-Device Identifier00643169968783
UDI-Public00643169968783
Combination Product (Y/N)N
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2020
Initial Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR